anyone having numbness since lyrica?

Discussion in 'Fibromyalgia Main Forum' started by skikat, Apr 21, 2007.

  1. skikat

    skikat New Member

    hi friends, i just realized today during answering another post that i have never in my 40 plus years of having fibro had any numbness until they put me on lyrica 5 months ago. that is just about the time different parts of my body started to go numb. totally numb. like my thumb. then the inside of palm just from thumb to lifeline. then the wrist. then the foot sides. i have numbness in one leg from the knee down to ankle on one side. total nerve damage numbness from a bad back surgery 25 years ago. so i know what the real thing feels like. can anyone else comment??
  2. monalisa3

    monalisa3 New Member

    Lyrica (only 75mg) helped to settle some nerve issues with me. In hand, leg and face I was getting numbeness, tingling, burning pain and nerve pain. Since taking Lyrica (3 months ago) it helped sttle it, but it's all coming back now. Doc says I have to up the dose to 300 mg a day. I haven't done that yet, coz it makes me too sleepy if I take it in the morning and I;m too scared to drive.
    I don't know if my nerve issues are from the fobro but they probably are.

    It's weird that you got nerve issues after taking Lyrica. Very strange indeed. Maybe try stopping it and experiment.

    Goodluck
  3. skikat

    skikat New Member

    ANOTHER THING THAT I AM HAVING WITH THE LYRICA IS SEVERE SWELLING OF THE HANDS. CANT WEAR MY RINGS TONIGHT. I HAVE NEVER HAD THE SWELLING BEFORE I STARTED THIS PILL. I HAVE CUT ONE LYRICA OUT . NOW ONLY TAKING 2 FOR LAST WEEK . I DIDNT TELL MY DR. THAT I WAS QUITTING BUT ANOTHER THING THAT HAS BEEN HAPPENING IN THE SAME TIME FRAME"I AM LOSING EVERY FILLING IN ALMOST EVERY TOOTH AND AM HAVING TO EITHER HAVE THEM RE-FILLED OR PULLED"! THIS DIDNT HAPPEN TO ME UNTIL I GOT ON THE LYRICA BUT THIS MAY JUST BE A COINCICENCE , I DONT KNOW.
  4. LouiseK

    LouiseK New Member

    Sorry you are going through all this -- the swelling is a common (and not too good I think) side effect. The numbness doesn't sound positive but as it is supposed to stop nerve pain perhaps the numbness is the side effect of that.

    I am using this medication and not really happy about it. Every day I think "should I take more or taper off?" I've asked here on the board about who likes it, etc. and I get some positive responses but mostly people stopped taking it for one reason or another.

    Would you mind telling us if it is helping you and if so, with what sort of symptoms? I am still looking for guidance on this stuff.

    You should definitely talk to your doctor about these side effects and, for me, I could not stop this cold-turkey so beware. I have missed a dose and been sorry, indeed.

    Good luck. Let us know what happened as I know there are many of us looking for more information about this medication.

  5. NyroFan

    NyroFan New Member

    skikat:

    I took Neurontin for a while (supposedly a cousin of Lyrica). I also had some weird symptoms like you do.

    I got off of it and I felt so much better without it.
    Why? I have no idea.

    Strange, isn't it?

    nyrofan

  6. SLG8

    SLG8 New Member

    Hi everyone.

    I have been on Lyrica for almost a year now. I take 3 per day of the 75mg. It is six of one, half of dozen of the other relief. It does help the pain. However, there a quite a few side effects. The biggest one for me is not being able to think or talk w/o searching for my words. I can see the word describe what it is , but cannot get the word out. The second is it makes you very sleepy, which is why I now take one when I first get up and the other two at bedtime. I use to take them throught the day when I had a manager job w/ an office. I lost that job, and now I am in a call center answering phones for 8 hours. By the sixth hour, my brain is mush and I fight to even be able to talk at all. The numbness is a factor. My right leg and foot when numb some 4+ years ago and for two years I walked with a cane. Through physical therapy, some steriods and Lyrcia I can walk normally, but my hands are effected. Especially in the morning, as I drop things all the time. I don't know what is worse- the side effects or the pain. Oh, did I mention I have gained 60 pounds frm taking Lyrica.

    SLG8